Alert archive / Alabama / Excessive Heat Warnings in 2012
Excessive Heat Warning 1, NWS Birmingham, AL
NWS Birmingham, AL issued this excessive heat warning at Jun 30, 2012, 11:21 AM CDT for 39 counties in Alabama. It was in force for 34 hr. 45 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 2012, 11:21 AM CDT (16:21 UTC)
- Expired
- Jul 1, 2012, 9:00 PM CDT
- In force
- 34 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 5:50 PM CDT | HAIL 0.88 | Coatopa, AL | |
| Jul 1, 2:00 PM CDT | HAIL 1 | Geiger, AL | QUARTER SIZED HAIL REPORTED IN GEIGER. |
| Jul 1, 3:00 PM CDT | HAIL 1 | Geiger, AL | QUARTER SIZED HAIL REPORTED IN GEIGER. CORRECTED FOR TIME. |
| Jul 1, 3:45 PM CDT | HAIL 1 | Ene Fosters Cross Roads, AL | QUARTER SIZED HAIL REPORTED AT THE INTERSECTION OF COUNTY ROAD 82 AND HIGHWAY 431 IN MORRISON CROSSROADS. |
| Jul 1, 3:54 PM CDT | HAIL 1 | Wnw Penton, AL | QUARTER SIZED HAIL REPORTED ON HIGHWAY 77. |
| Jul 1, 4:14 PM CDT | HAIL 0.88 | Lineville, AL | |
| Jul 1, 4:14 PM CDT | HAIL 1 | 5 Nnw Fosters Cross Roa, AL | QUARTER SIZED HAIL REPORTED ON HIGHWAY 431 JUST SOUTH OF THE CLEBURNE COUNTY LINE. |
| Jul 1, 4:20 PM CDT | HAIL 1 | Homewood, AL | |
| Jul 1, 4:22 PM CDT | HAIL 0.5 | 1 Wnw Mountain Creek, AL | REPORTED ALONG CR 508 NEAR MARBURY. |
| Jul 1, 4:25 PM CDT | HAIL 1 | Nw Bull City, AL | AT BETTY HILL GROCERY. |
| Jul 1, 4:40 PM CDT | HAIL 1.75 | Valley, AL | REPORTED IN THE VALLEY AND LANETT COMMUNITIES. |
| Jul 1, 4:45 PM CDT | HAIL 0.88 | Oxford, AL | REPORTED NEAR THE INTERSECTION OF QUINTARD AVE AND HWY 202. SEVERAL LARGE TREE LIMBS ALSO REPORTED DOWN IN THE SAME AREA. |
| Jul 1, 4:47 PM CDT | HAIL 2 | Lanett, AL | |
| Jul 1, 4:50 PM CDT | HAIL 1 | 3 Se Anniston, AL | REPORTED IN THE GOLDEN SPRINGS COMMUNITY. |
| Jul 1, 4:55 PM CDT | TSTM WND DMG | 4 Ne Lawley, AL | SEVERAL LARGE LIMBS ABOUT 6 INCHES IN DIAMETER WERE BLOWN OUT OF TREE TOPS NEAR THE INTERSECTION OF HWY 139 AND CR 36. ONE TREE WAS ALSO DOWN ALONG HWY 139 NEAR RANDOLPH. |
| Jul 1, 4:55 PM CDT | HAIL 0.75 | 4 Ne Lawley, AL | DIME TO PENNY SIZE HAIL REPORTED NEAR THE INTERSECTION OF HWY 139 AND CR 36. |
| Jul 1, 5:00 PM CDT | TSTM WND DMG | Anniston, AL | TREES AND POWERLINES DOWN ALONG LEIGHTON AVE IN DOWNTOWN. TIME ESTIMATED FROM RADAR. |
| Jul 1, 5:08 PM CDT | HAIL 0.88 | Anniston, AL | NICKEL SIZE HAIL STILL FALLING IN ANNISTON. |
| Jul 1, 5:08 PM CDT | HAIL 1 | 4 Sse Anniston, AL | REPORTED NEAR THE OXFORD EXCHANGE. |
| Jul 1, 5:14 PM CDT | TSTM WND DMG | Piedmont, AL | APPROXIMATELY A DOZEN LARGE TREES DOWN ALONG HWY 278 IN THE PIEDMONT AREA. |
| Jul 1, 5:20 PM CDT | TSTM WND DMG | 4 Sse Ball Flat, AL | TREES DOWN COMPLETELY BLOCKING PIEDMONT-GADSDEN HWY BETWEEN ROY WEBB AND BENEFIELD RD. FINAL CORRECTION FOR TIME. TIME ESTIMATED FROM RADAR. |
| Jul 1, 5:20 PM CDT | HAIL 1 | 4 Wnw Piedmont, AL | REPORTED ALONG KIMBERLY ROAD. |
| Jul 1, 5:20 PM CDT | HAIL 1.75 | 5 S Hayden, AL | |
| Jul 1, 5:33 PM CDT | TSTM WND DMG | 7 W Double Springs, AL | TREES DOWN ON HWY 278 BETWEEN DOUBLE SPRINGS AND NATURAL BRIDGE |
| Jul 1, 5:39 PM CDT | HAIL 1 | Odenville, AL | |
| Jul 1, 5:43 PM CDT | HAIL 1.75 | 1 Ne Odenville, AL | |
| Jul 1, 5:46 PM CDT | TSTM WND DMG | 5 W Piedmont, AL | TREES AND POWERLINES DOWN AT 1148 OLD PIEDMONT GADSDEN HWY OR COUNTY ROAD 66 |
| Jul 1, 5:50 PM CDT | HAIL 1 | 3 N Pell City, AL | |
| Jul 1, 5:55 PM CDT | HAIL 0.88 | Cedar Bluff, AL | DIME TO NICKEL SIZE HAIL REPORTED IN CEDAR BLUFF. |
| Jul 1, 6:00 PM CDT | HAIL 0.25 | Clanton, AL | |
| Jul 1, 6:05 PM CDT | HAIL 1 | Cedar Bluff, AL | |
| Jul 1, 6:20 PM CDT | TSTM WND DMG | 1 E Cedar Bluff, AL | TREE DOWN ACROSS COUNTY ROAD 131 JUST OFF HWY 9. |
| Jul 1, 6:20 PM CDT | TSTM WND DMG | 4 Sse Ball Flat, AL | TREES DOWN COMPLETELY BLOCKING PIEDMONT-GADSDEN HWY BETWEEN ROY WEBB AND BENEFIELD RD. CORRECTED FOR TIME. TIME ESTIMATED FROM RADAR. |
| Jul 1, 6:27 PM CDT | TSTM WND DMG | 1 Nw Oxford, AL | TREES AND POWERLINES DOWN AT 712 MARTIN LUTHER KING DRIVE |
| Jul 1, 6:28 PM CDT | TSTM WND DMG | 1 Sw Keener, AL | MOBILE HOME DAMAGED AND OUTBUILDING BLOWN AWAY ALONG LITTLE WILLS ROAD NEAR KEENER. TREE ALSO REPORTED DOWN ON KEENER COMMUNITY CENTER. TIME ESTIMATED FROM RADAR. CORRECTED FOR TIME. |
| Jul 1, 6:30 PM CDT | TSTM WND DMG | 2 W Slackland, AL | TREES DOWN BLOCKING THE ROAD AT THE INTERSECTION OF OWLS HOLLOW RD AND SPRING AVE. TIME ESTIMATED FROM RADAR. |
| Jul 1, 6:30 PM CDT | TSTM WND DMG | 5 Wsw Tabor Road, AL | TREE DOWN ACROSS HWY 11 ABOUT ONE MILE NORTH OF KEENER. CORRECTED FOR TIME. |
| Jul 1, 6:35 PM CDT | TSTM WND DMG | 3 Nnw Anderson, AL | TREE DOWN ACROSS TABOR ROAD JUST SOUTH OF MT PISGAH CEMETARY. |
| Jul 1, 6:35 PM CDT | TSTM WND GST 70 | Black Creek, AL | WIND GUST OF 70 MPH REPORTED IN THE BLACK CREEK AREA ALONG WITH NICKEL SIZE HAIL. POWER OUTAGES ALSO REPORTED. |
| Jul 1, 6:40 PM CDT | TSTM WND DMG | 1 Sw Keener, AL | MOBILE HOME DAMAGED AND OUTBUILDING BLOWN AWAY ALONG LITTLE WILLS ROAD NEAR KEENER. TREE ALSO REPORTED DOWN ON KEENER COMMUNITY CENTER. TIME ESTIMATED FROM RADAR. |
| Jul 1, 6:40 PM CDT | TSTM WND DMG | 4 Sw Tabor Road, AL | TREES AND POWERLINES DOWN ALONG TABOR ROAD NEAR TABOR BAPTIST CHURCH. |
| Jul 1, 6:45 PM CDT | TSTM WND DMG | 5 Wsw Tabor Road, AL | TREE DOWN ACROSS HWY 11 ABOUT ONE MILE NORTH OF KEENER. |
| Jul 1, 6:55 PM CDT | TSTM WND DMG | 4 Sse Ball Flat, AL | TREES DOWN COMPLETELY BLOCKING PIEDMONT-GADSDEN HWY BETWEEN ROY WEBB AND BENEFIELD RD. TIME ESTIMATED. |
| Jul 1, 7:06 PM CDT | TSTM WND DMG | 2 Ssw Slackland, AL | TREES DOWN ALONG CROFT FERRY ROAD. TIME ESTIMATED. |
| Jul 1, 7:20 PM CDT | TSTM WND DMG | 2 S Slackland, AL | POWER LINES DOWN AND POWER POLE SNAPPED ALONG CRUMP ROAD NEAR BALLPLAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2182 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -100 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WWUS74 KBMX 301621 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1121 AM CDT SAT JUN 30 2012 ...HEAT WAVE ACROSS CENTRAL ALABAMA THROUGH THE WEEKEND... .AN INTENSE HEAT WAVE WITH NEAR RECORD HIGH TEMPERATURES WILL CONTINUE WITH TEMPERATURES AND HEAT INDICES CLIMBING TO POTENTIALLY DANGEROUS LEVELS ACROSS CENTRAL ALABAMA. ALZ017>021-025>029-035>038-040>050-010000- /O.UPG.KBMX.HT.Y.0003.000000T0000Z-120702T0200Z/ /O.NEW.KBMX.EH.W.0001.120630T1621Z-120702T0200Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-DALLAS- AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE... HEFLIN...COLUMBIANA...PELHAM...ALABASTER...PELL CITY...MOODY... TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... SELMA...PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA... TALLASSEE...MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN... OPELIKA...PHENIX CITY...TROY...EUFAULA 1121 AM CDT SAT JUN 30 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT SUNDAY. THE HEAT ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURES...101 TO 106 DEGREES TODAY AND 101 TO 104 SUNDAY AFTERNOON. * HEAT INDEX VALUES...AROUND 110 DEGREES SATURDAY AND SUNDAY AFTERNOON. * IMPACTS...PROLONGED EXPOSURE TO THIS HEAT CAN BE DANGEROUS IF THE PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ ALZ011>015-022>024-030>034-039-010000- /O.UPG.KBMX.HT.Y.0002.000000T0000Z-120702T0200Z/ /O.NEW.KBMX.EH.W.0001.120630T1621Z-120702T0200Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-PICKENS-TUSCALOOSA-JEFFERSON- SUMTER-GREENE-HALE-PERRY-BIBB-MARENGO- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...DEMOPOLIS...LINDEN 1121 AM CDT SAT JUN 30 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT SUNDAY. THE HEAT ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURES...100 TO 106 DEGREES TODAY AND 101 TO 105 SUNDAY AFTERNOON. * HEAT INDEX VALUES...AROUND 110 DEGREES SATURDAY AND SUNDAY AFTERNOON. * IMPACTS...PROLONGED EXPOSURE TO THIS HEAT CAN BE DANGEROUS IF THE PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
3 follow-up statements
433 WWUS74 KBMX 302354 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 654 PM CDT SAT JUN 30 2012 ...HEAT WAVE WILL PERSIST ACROSS CENTRAL ALABAMA THROUGH AT LEAST SUNDAY... .AN INTENSE HEAT WAVE WITH NEAR RECORD HIGH TEMPERATURES WILL CONTINUE WITH TEMPERATURES AND HEAT INDICES CLIMBING TO POTENTIALLY DANGEROUS LEVELS ACROSS CENTRAL ALABAMA. ALZ011>015-017>050-011100- /O.CON.KBMX.EH.W.0001.000000T0000Z-120702T0200Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 654 PM CDT SAT JUN 30 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT SUNDAY... * TEMPERATURES...WILL RANGE FROM 101 TO 104 DEGREES ON SUNDAY AFTERNOON. * HEAT INDEX VALUES...WILL RANGE FROM 110 TO 115 DEGREES SUNDAY AFTERNOON. * IMPACTS...PROLONGED EXPOSURE TO THIS HEAT CAN BE DANGEROUS IF THE PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
350 WWUS74 KBMX 011016 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 516 AM CDT SUN JUL 1 2012 ...HEAT WAVE WILL PERSIST ACROSS CENTRAL ALABAMA THROUGH AT LEAST SUNDAY... .AN INTENSE HEAT WAVE WITH NEAR RECORD HIGH TEMPERATURES WILL CONTINUE WITH TEMPERATURES AND HEAT INDICES CLIMBING TO POTENTIALLY DANGEROUS LEVELS ACROSS CENTRAL ALABAMA. ALZ011>015-017>050-020000- /O.CON.KBMX.EH.W.0001.000000T0000Z-120702T0200Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 516 AM CDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * TEMPERATURES...WILL RANGE FROM 101 TO 104 DEGREES ON SUNDAY AFTERNOON. * HEAT INDEX VALUES...WILL RANGE FROM 110 TO 115 DEGREES SUNDAY AFTERNOON. * IMPACTS...PROLONGED EXPOSURE TO THIS HEAT CAN BE DANGEROUS IF THE PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
842 WWUS74 KBMX 012042 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 342 PM CDT SUN JUL 1 2012 ...HEAT WAVE WILL CONTINUE THROUGH MONDAY... .AN INTENSE HEAT WAVE WITH NEAR RECORD HIGH TEMPERATURES WILL CONTINUE WITH TEMPERATURES AND HEAT INDICES CLIMBING TO POTENTIALLY DANGEROUS LEVELS ACROSS CENTRAL ALABAMA. ALZ011>015-017>050-020500- /O.NEW.KBMX.HT.Y.0004.120702T0200Z-120703T0200Z/ /O.CON.KBMX.EH.W.0001.000000T0000Z-120702T0200Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 342 PM CDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CDT MONDAY. * TEMPERATURES...WILL APPROACH OR SURPASS 100 DEGREES MONDAY AFTERNOON. * HEAT INDEX VALUES...WILL RANGE FROM 105 TO 110 DEGREES MONDAY AFTERNOON. * IMPACTS...PROLONGED EXPOSURE TO THIS HEAT CAN BE DANGEROUS IF THE PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this excessive heat warning went out at Jun 30, 7:15 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 30, 7:15 AM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
715 AM CDT SAT JUN 30 2012
.UPDATE...
AVIATION.
&&
.DISCUSSION...
TEMPERATURES EXPECTED TO BE AT LEAST AS HOT AS YESTERDAY AND
PERHAPS A DEGREE OR TWO WARMER. SUNDAY LOOKS JUST AS HOT AND WILL
EXTEND THE HEAT ADVISORY INTO SUNDAY EVENING. BEYOND
SUNDAY...LOOKS LIKE THERE WILL BE A SLIGHT UPTICK IN AVAILABLE
MOISTURE AND...FOLLOWING THE THICKNESS FORECAST...THERE IS REASON
TO BELIEVE THE EXTREME HEAT WILL BACK DOWN A FEW DEGREES...ESPECIALLY
BY THE MIDDLE OF NEXT WEEK.
CONSIDERING THE SUPPRESSING RIDGE WILL BE CENTERED VERY NEAR
CENTRAL ALABAMA TODAY...RAIN CHANCES LOOK ALMOST NIL. THE NAM AND
GFS CONTINUE WITH SOME OVERNIGHT CONVECTION BEGINNING SUNDAY NIGHT
AND STAY WITH THAT TREND THROUGH THE MODELS FORECAST PERIODS. WITH
THE INCREASE IN MOISTURE...I THINK ONE OF THINGS WE ARE SEEING
THERE IS A SLIGHTLY LOWER CONVECTIVE TEMPERATURE THAT IS REACHED
LATE IN THE AFTERNOON. WITH THESE KIND OF TEMPERATURES...ONCE A
STORM OR TWO GETS GOING IT COULD LAST FOR A WHILE INTO THE
EVENING. THE EURO AND CMC TO SOME DEGREE STAY WITH A MORE DIURNAL
LOOK...BUT REGARDLESS...THE TREND IS FOR MORE CONVECTIVE
INITIATION AS WE GET INTO THE WEEK. BY THE END OF THE WORK
WEEK...THE RIDGE RE-CENTERS TOWARDS THE MIDWEST AND CENTRAL PLAINS
LEAVING THE DEEP SOUTH IN A MORE CLIMATOLOGICAL RAINFALL SCENARIO.
ONCE WE DO START BREAKING THE AFFECTS OF THE RIDGE...ANY
THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE
DAMAGING MICROBURSTS.
&&
.AVIATION...
12Z TAF DISCUSSION.
SOME FAIRLY WEAK BOUNDARY LAYER CONVERGENCE NEAR AND OLD SURFACE
TROUGH HAS PRODUCED SPORADIC LOWER CLOUDS THE PAST FEW MORNINGS.
THIS MORNING...THE CLOUDS WERE JUST SOUTH OF TOI. THESE CLOUDS HAVE
BEEN BREAKING UP QUICK AND DID NOT MENTION ANY CEILINGS. SLIGHTLY
HIGHER LOW LEVEL MOISTURE VALUES SOUTH HAVE LEAD TO SOME PATCHY FOG
DEVELOPMENT. BOTH MGM/TOI DOWN TO AROUND 3SM WHILE A FEW OTHERS
AROUND 5-6SM. THIS PATCHY FOG WILL BE GONE BY 1330Z. OTHERWISE...ANY
VERY HOT DAY WITH LITTLE CLOUD COVER. THE ATMOSPHERE SLOWLY
INCREASES ITS MOISTURE CONTENT AND SOME MORE PATCHY FOG WILL BE
POSSIBLE NEAR DAYBREAK ON SUNDAY. WINDS REMAIN LIGHT AND WESTERLY.
75
&&
.CLIMATE...
SELECTED HEAT RELATED CLIMATE INFORMATION FOR THE NEXT FEW
DAYS.
JUNE 30
LOCATIONS RECORD TEMPERATURES YEAR(S)
---------------- ------------------- -----------
ANNISTON 101 1954
BIRMINGHAM 104 1931
MONTGOMERY 102 1954
TUSCALOOSA 103 1954
JULY 1
LOCATIONS RECORD TEMPERATURES YEAR(S)
---------------- ------------------- -----------
ANNISTON 102 1954
BIRMINGHAM 103 1954
MONTGOMERY 100 1898, 2007
TUSCALOOSA 103 1954
JULY 2
LOCATIONS RECORD TEMPERATURES YEAR(S)
---------------- ------------------- -----------
ANNISTON 102 1954
BIRMINGHAM 101 1954
MONTGOMERY 101 1969
TUSCALOOSA 102 1970
JULY 3
LOCATIONS RECORD TEMPERATURES YEAR(S)
---------------- ------------------- -----------
ANNISTON 100 1970
BIRMINGHAM 101 1970
MONTGOMERY 100 1877
TUSCALOOSA 103 1970
THE LAST TIME SELECTED CITIES REACHED THE FOLLOWING TEMPERATURES:
LAST TIME REACHED (DEGREES F)...
LOCATION 103 104 105 106 107
ANNISTON 8/23/2007 8/22/2007 7/13/1980 8/21/1983 N/A
BIRMINGHAM 6/29/2012 8/23/2007 8/23/2007 7/13/1980 7/29/1930
MONTGOMERY 8/22/2007 8/22/2007 8/15/2007 8/14/2007 7/7/1981
TUSCALOOSA 6/29/2012 6/29/2012 6/29/2012 8/10/2007 8/10/2007
THE TABLE BELOW SHOWS THE CURRENT STREAKS FOR CONSECUTIVE DAYS AT
OR ABOVE THE 90...95... OR 100 DEGREE F MARK.
UPDATED AT 7 PM ON JUNE 29TH.
* NOTE: THE 90 DEGREE STREAKS CONTINUED AT ALL SITES...WITH THE 95
BEGINNING AGAIN AT ANNISTON AND MONTGOMERY ON THURSDAY. THE 100
DEGREE STREAKS BEGAN AT BIRMINGHAM AND TUSCALOOSA ON THURSDAY AND
FOR ANNISTON AND MONTGOMERY TODAY.
90 DEGREES F 95 DEGREES F 100 DEGREES F
------------- ------------- -------------
ANNISTON 9 (6/21-6/29) 2 (6/28-6/29) 1 (6/29-6/29)
BIRMINGHAM 9 (6/21-6/29) 8 (6/22-6/29) 2 (6/28-6/29)
TUSCALOOSA 17(6/13-6/29) 9 (6/21-6/29) 2 (6/28-6/29)
MONTGOMERY 9 (6/21-6/29) 2 (6/28-6/29) 1 (6/29-6/29)
THIS TABLE IS THE CURRENT RECORD STREAKS FOR THE SAME LOCATIONS AND
THE YEAR IN WHICH IT OCCURRED.
90 DEGREES F 95 DEGREES F 100 DEGREES F
------------- ------------- -------------
ANNISTON 38 (6/28-8/4) 23 (8/3-8/25) 10 (8/7-8/16)
1960 2007 2007
BIRMINGHAM 50 (7/5-8/23) 24 (8/2-8/25) 10 (8/7-8/16)
2010 2007 2007
TUSCALOOSA 69 (7/4-9/10) 25 (7/31-8/24) 11 (8/7-8/17)
1954 2007 2007
MONTGOMERY 56 (7/4-8/28) 24 (8/2-8/25) 12(8/6-8/17)
2010 2007 2007
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 105 72 103 72 101 / 10 10 10 20 20
ANNISTON 105 74 102 74 100 / 10 10 10 20 20
BIRMINGHAM 104 79 105 78 100 / 10 10 10 20 20
TUSCALOOSA 105 75 103 75 101 / 10 10 20 20 20
CALERA 105 76 101 75 98 / 10 10 10 20 20
AUBURN 103 75 103 75 97 / 10 10 10 20 20
MONTGOMERY 101 76 101 76 98 / 10 10 10 20 20
TROY 101 71 100 75 95 / 10 10 10 20 20
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT SUNDAY FOR THE FOLLOWING COUNTIES:
AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...CALHOUN...
CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...COOSA...
DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...JEFFERSON...
LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...MONTGOMERY...
PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...SHELBY...ST.
CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...TUSCALOOSA...WALKER...
WINSTON.
&&
88/08Hazardous weather outlook, Jun 30, 6:01 AM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 601 AM CDT SAT JUN 30 2012 ALZ011>015-017>050-011115- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 601 AM CDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. HIGH TEMPERATURES ACROSS MOST OF CENTRAL ALABAMA WILL AGAIN APPROACH OR EXCEED THE CENTURY MARK THIS AFTERNOON. HEAT INDICES WILL REACH THE 105 TO 110 DEGREE RANGE. A HEAT ADVISORY REMAINS IN EFFECT FOR ALL OF CENTRAL ALABAMA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HOT AND HUMID CONDITIONS WILL PERSIST THROUGH THE WEEKEND...POSSIBLY AS LONG AS THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES WILL GENERALLY RANGE FROM 100 TO 105 DEGREES SUNDAY AFTERNOON. A DECREASE IN HIGH TEMPERATURES IS EXPECTED MONDAY THROUGH WEDNESDAY. A HEAT ADVISORY IS IN EFFECT AREA WIDE THROUGH SUNDAY EVENING. TEMPERATURES WILL BE SLIGHTLY LOWER MONDAY THROUGH WEDNESDAY...BUT TO COUNTERACT THE HEAT...LOW LEVEL MOISTURE VALUES WILL RISE. THEREFORE...THERE IS A CHANCE THAT HEAT INDICES WILL APPROACH ADVISORY LEVELS ON THESE AFTERNOONS AS WELL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:45 PM CDT | Special Weather Statement | BMX | Sumter | 30 min |
Nearby
Excessive Heat Warnings in Alabama, 2012Every excessive heat warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.